Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Taking hyoscyamine for abdominal pain. Not getting relief. What could be this?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 140 Questions
Hello, I have seen a GI DR now and he prescribed me hyoscyamine, For chronic and extreme pain in my abdomen. I have been taking it and I am now having an episode of pain on my lower left side of my abdomen. I have tried dicyclomine with no relief. It hurts mainly if I move, And I just lifted my leg to change pants, and it felt almost like a bubble popping in my lower left abdomen just above the waist. It hurt when it "popped" but it has resided with rest, any Ideas?
Posted Thu, 14 Mar 2013 in Digestion and Bowels
Answered by Dr. Dinesh Kumar Singal 2 hours later

Thanks for contacting healthcare magic.

I will like to ask you few questions before I can further answer about your query.

1. How many years back was the CT done
2. Do you have any bowel symptoms like constipation or diarrhea. Does the pain gets better or worse with passing bowels.
3. Do you have any urinary symptoms.
4. Have you ever passed blood in stools.
5. Is your weight stable.
6. Is the pain most prominent on movements only.
7. Is there back ache.
8. Can you elaborate more about this bubble popping feeling.

I will get back to you once you have answered me these questions.

Best wishes,

Dr Dinesh Singal
Above answer was peer-reviewed by
Follow-up: Taking hyoscyamine for abdominal pain. Not getting relief. What could be this? 8 hours later
1)Well have had at least 4-5 CT scans in the time frame given above. The most recent, was just two or three weeks ago.
2)I Have normal bowel movements, having 1-2 day, with normal consistency.
3) Sometimes I get painful urination, but not always
4) About a month ago I had passed a complete black stool for about 2-3 days, then went completely XXXXXXX and stayed that way for a few days, and was associated with diarrhea
5) I used to weigh over 200lbs around the age of 13, but once in high school, I lost a lot of weight(was in the High school marching band) and went as low as 150Lbs. In the past year I have gained around 30Lbs, and am steady around 175-180lbs
6)It does hurt a lot when I move, but also hurts while i am still, but fades the longer I am still.
7)I have no back ache
8) The popping was I guess was almost kinda like if you press against your rib, and it kinda moves? It was really weird, and hard to describe. Also I have started having a bloody taste in my mouth, and have been spitting up blood. The DR has found no sores or anything causing bleeding in my mouth.
Answered by Dr. Dinesh Kumar Singal 3 hours later

It seems that you probably have spastic colon, which is kind of a irritable bowel syndrome. But since you also had an episode of black stools and diarrhoea, it will be worthwhile doing a upper endoscopy and a colonoscopy to rule out any other organic cause of your symptoms. For these you will need to see your GI physician again.

If dicyclomine have not worked, you can try taking amitriptyline 10 mg twice a day.

You can contact again if you have any more queries.

Best wishes,

Dr Dinesh Singal

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor